Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2012, 4:22 PM CST for Jackson Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 4:22 PM CST (22:22 UTC)
- Expired
- Mar 2, 2012, 5:00 PM CST
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 4:30 PM CST | HAIL 0.5 | Ashland, LA | BETWEEN ASHLAND AND CRESTON ON HWY 153 |
| Mar 2, 4:43 PM CST | TSTM WND DMG | 2 N Calvin, LA | TREES AND POWERLINES DOWN NORTH OF CALVIN...REPORTED BY EMERGENCY MANAGER OF WINN PARISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:47 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS54 KSHV 022222
SVRSHV
LAC049-069-127-022300-
/O.NEW.KSHV.SV.W.0037.120302T2222Z-120302T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 500 PM CST
* AT 422 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 20 MILES NORTHWEST OF WINNFIELD...AND MOVING EAST AT
55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALVIN...DODSON...JOYCE...HUDSON AND SIKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO THE SIZE OF HALF DOLLARS HAS BEEN REPORTED IN SOUTHERN
RED RIVER PARISH WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3188 9233 3188 9308 3213 9313 3215 9300
3215 9282 3218 9281 3225 9231
TIME...MOT...LOC 2221Z 256DEG 46KT 3205 9288
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:33 PM CST, 49 minutes earlier.
Area forecast discussion, Mar 2, 3:33 PM CST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CST FRI MAR 2 2012 .DISCUSSION... COLD FRONT NEAR A EL DORADO ARKANSAS TO LUFKIN TEXAS LINE AT MID AFTERNOON WILL CONTINUE MOVING EAST OUT OF THE AREA THIS EVENING. A BROKEN LINE OF THUNDERSTORMS PRECEDES THE FRONT...WITH SEVERAL STORMS PRODUCING LARGE HAIL AND DAMAGING WIND. SEVERE THUNDERSTORM WATCH 60 IS IN EFFECT FOR DEEP EAST TEXAS INTO NORTHCENTRAL LOUISIANA UNTIL 9 PM THIS EVENING...BUT GIVEN THE SPEED OF MOVEMENT TO THE EAST OF CONVECTION...MOST IF NOT ALL COUNTIES AND PARISHES WILL LIKELY BE REMOVED PRIOR TO THE EXPIRATION TIME. LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM. MAY SEE SOME STRONG WIND VICINITY OF STORMS...BUT FOR THE MOST PART...SUSTAINED WIND SPEEDS THIS EVENING SHOULD REMAIN AT 15 MPH OR BELOW. MUCH DRIER AND COOLER AIR SPILLING INTO THE CWA FROM THE NORTH. MIXING SHOULD HELP HOLD TEMPERATURES ABOVE FREEZING TONIGHT...BUT ON SUNDAY MORNING...SCATTERED FROST POSSIBLE OVER AT LEAST THE NORTH HALF ON THE CWA. AFTER SUNDAY...LOW LEVEL WINDS WILL RETURN TO SOUTHWEST...BEGINNING A WARMING TREND. ON TEMPS AND DEWPOINTS... WILL TREND ABOVE MOS...AS WARM AIR ADVECTION IN LOWER LEVELS LOOKS SIGNIFICANT...ESPECIALLY TUESDAY. AFTER TUESDAY...LOT OF UNCERTAINTY IN FORECAST WITH MODELS DIVERGING ON NEXT SYSTEM. ECM CLOSES A LOW OVER THE SOUTHWEST U.S. WHILE GFS DRIVES A TROUGH EAST OF THE ROCKIES. GFS SOLUTION WOULD PRODUCE WEATHER VERY SIMILAR TO TODAYS SYSTEM...ON WEDNESDAY...WITH THURSDAY AND FRIDAY DRY. ECM SOLUTION WOULD BRING SIGNIFICANT RAIN TO THE AREA THURSDAY AND FRIDAY. WITH THIS MUCH DIFFERENCE...A SPLIT SOLUTION WOULD BE LIKELY BE WRONG. THE GFS LOOKS MORE REASONABLE AND CONSISTENT AT THIS POINT...SO FOR WILL FOLLOW FOR NOW. && .AVIATION... BROKEN LINE OF TSTMS HAS DEVELOPED ON THE LEADING EDGE OF AN APPROACHING COLD FRONT THIS AFTERNOON. CONVECTION SHOULD BE ARRIVING OR MOVING PAST KLFK AT THE START OF THE 00Z TAF PERIOD. OTHERWISE...KMLU WILL BE THE ONLY OTHER TAF SITE TO BE AFFECTED. TSTM THREAT WILL END WITH THE ARRIVAL OF THE FRONT. WIND SPEEDS SHOULD DIMINISH THIS EVENING BEHIND THE FRONT AND WINDS WILL VEER THE NW AND EVENTUALLY NE BY 03/12Z...BUT SUSTAINED SPEEDS BETWEEN 10-15 KTS WITH GUSTS UP TO 20 KTS WILL CONTINUE THROUGH MUCH OF THE TAF PERIOD. DRIER AND COOLER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT ALLOWING VFR CONDITIONS TO PREVAIL WITH ONLY A FEW MID AND HIGH LEVEL CLOUDS EXPECTED. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 64 37 74 44 / 10 0 0 0 0 MLU 45 62 39 72 43 / 30 10 0 0 0 DEQ 36 63 32 71 38 / 0 0 0 0 0 TXK 41 60 38 70 45 / 10 0 0 0 0 ELD 41 62 35 73 43 / 10 0 0 0 0 TYR 42 63 39 75 46 / 0 0 0 0 0 GGG 44 62 39 74 44 / 10 0 0 0 0 LFK 46 64 36 74 43 / 20 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/09
Hazardous weather outlook, Mar 2, 12:04 PM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST FRI MAR 2 2012 LAZ005-006-011>014-017>022-031200- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA. HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.
In the hours before
Special weather statement, Mar 2, 3:15 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CST FRI MAR 2 2012
LAZ010-011-017-018-022215-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
315 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...CONVERSE AND COUSHATTA...
AT 315 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CONVERSE...OR 16
MILES SOUTH OF MANSFIELD...MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Local storm report, Mar 2, 3:31 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 9 ESE FARMERVILLE 32.72N 92.26W
03/02/2012 E1.00 INCH UNION LA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED NEAR THE INTERSECTION OF HWY
2 AND 143
&&
19Special weather statement, Mar 2, 3:42 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CST FRI MAR 2 2012
LAZ012-013-022230-
BIENVILLE-JACKSON-
342 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
JONESBORO...
AT 342 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF JONESBORO...
MOVING EAST AT 40 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Local storm report, Mar 2, 4:05 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 S COUSHATTA 31.95N 93.34W
03/02/2012 E1.25 INCH RED RIVER LA EMERGENCY MNGR
HALF DOLLAR SIZED HAIL JUST WEST OF HWY 1
&&
19Local storm report, Mar 2, 4:15 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 1 N SAN AUGUSTINE 31.54N 94.11W
03/02/2012 E1.00 INCH SAN AUGUSTINE TX PUBLIC
DRIVER ON HWY 96 HEADED SOUTH FROM CENTER ENCOUNTERED UP
TO QUARTER SIZED HAIL NEAR SAN AUGUSTINE
&&
04Special weather statement, Mar 2, 4:16 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST FRI MAR 2 2012
LAZ017-TXZ153-166-167-022315-
SABINE-SAN AUGUSTINE-SHELBY-
416 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY...ZWOLLE...BLAND LAKE...GENEVA...MACUNE...PATROON AND SAN
AUGUSTINE...
AT 416 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 19 MILES
SOUTH OF CENTER...MOVING EAST AT 40 MPH. ANOTHER STRONG STORM WAS
INDICATED ABOUT 5 MILES SOUTHWEST OF SAN AUGUSTINE...ALSO MOVING
EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:12 AM CST | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 13 hr |
| Mar 2, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 56 min |
| Mar 2, 2:03 PM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Mar 2, 2:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 42 min |
| Mar 2, 2:54 PM CST | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 51 min |
| Mar 2, 3:48 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River | 42 min |
| Mar 2, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 39 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Winn | 62 min |
| Mar 2, 4:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 47 min |
| Mar 2, 5:37 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.